Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 40, NWS Albuquerque, NM

June 17, 2000Chaves County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 17, 2000, 2:26 AM MDT for Chaves County, Roosevelt County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 17, 2000, 2:26 AM MDT (08:26 UTC)
Expired
Jun 17, 2000, 3:15 AM MDT
In force
49 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Chaves County, NM, Roosevelt County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

980 
WUUS55 KABQ 170829
SVRABQ
NMC005-041-170915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
226 AM MDT SAT JUN 17 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND SOUTHERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
  EXTREME NORTHEASTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 315 AM MDT

* AT 226 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF ELIDA...MOVING NORTHEAST 
  AT 25 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF 
  MILNESAND ALSO MOVING NORTHEAST AT 25 MPH.

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE 
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS

HEAVY RAINS FROM THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS
FLOODING IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS.

LAT...LON 3384 10390 3362 10379 3357 10292 3420 10354

KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:00 PM MDT, 11 hours 26 minutes earlier.

Area forecast discussion, Jun 16, 3:00 PM MDT, 11 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT FRI JUN 16 2000

SOME LOW LEVEL MOISTURE INCREASE ALONG MOGOLLON RIM EXTENDING INTO
GILA IN SW NM WITH ISOLATED MOSTLY DRY TSTMS. LOWER DWPTS TO NE OF
THE RIM SO DOUBT ANY WILL MAKE IT INTO WESTCENTRAL MTN ZONE BUT WILL
HAVE TO WAIT TIL TRANSMISSION TIME TO DECIDE FOR SURE.

UPSLOPE ON PLAINS TO BE REINFORCED TONIGHT AS WEAK SHORTWAVE MOVES
EAST OF ROCKIES. AIRMASS ERN COLORADO IMPRESSIVELY COOL WITH MID
AFTN TEMPS STILL IN 50S. PREFER ETA SURFACE PATN. STRONGER E TO W
LOW LVL FLO LOOKS MORE REALISTIC THAN NGM. WILL CARRY SLIGHT CHANCE
POPS NERN CRNR BEGINNING THIS EVENING AND SPREAD TO ECNTRL AND SE
LATE TONIGHT. EXPECT MODERATE E WIND EVENT(20-30 AND GUSTY) THRU
CNTRL MTN PASSES WILL SPREAD COOLER AIR AND A LITTLE MORE MOISTURE
WWD TO CONTDVD LATE TONIGHT AND SAT MRNG AND CANYON WINDS MAY
PERSIST INTO THE AFTN SAT BEFORE MIXING OUT...AND THEY ARE LIKELY TO
BE BACK SAT NIGHT AND SUN MORNING. WILL UNDERCUT FWC MAX TEMPS MOST
AREAS. DEWPOINTS NOT INCREASING THAT MUCH ON SAT WITH AIRMASS SOURCE
NORTH RATHER THAN E. ANY MOISTURE LEAKAGE WEST OF CONTDVD SHUD BE
QUITE SHALLOW AND MIX OUT EARLY SAT AFTN. WILL GO WITH WDPSRD LO
CLDS ECNTRL AND NERN PLAINS SAT WITH COOL LOWER LEVELS WORKING
AGAINST STRONG CONVECTION DESPITE CHANCE TYPE POPS. ADVECTION OF
GULF MOISTURE FROM THE SE ABOVE COOL SURFACE LAYER LKLY TO STAY E OF
NM BDR THRU SAT WITH A BETTER CHANCE FOR SIG CONVECTION ON SUN AS E
TO SELY LOW LEVEL FLOW CONTINUES. DEWPOINTS ALSO SHOULD INCREASE
CENTRAL AND WEST SAT NIGHT AND SUNDAY MORNING WITH DRIER AIR
BEGINNING TO PUSH BACK INTO AREA WEST OF CONTDVD LATE SUN AFTN.

FOR EXTENDED...WILL REMOVE POPS WEST OF CENTRAL MOUNTAINS MON BUT
CONTINUE SLIGHT CHANCE EAST IN VCNTY OF DRYLINE. SAME FOR TUE AND
WED WITH MRF HINTING AT ANOTHER WEAK SURFACE HIGH PUSHING DOWN THE
PLAINS AND CAP STRENGTH UNCERTAIN THAT FAR OUT UNDER SOUTHERN FRINGE
OF WESTERLIES. MJF

ABQ BB 064/087 061/087 062 32012
SAF BB 056/082 053/082 053 32023
TCC EB 058/072 057/079 058 32244

.ABQ...NONE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 1:16 AM MDTSevere Thunderstorm WarningABQCurry, Roosevelt44 min
Jun 17, 3:15 AM MDTSevere Thunderstorm WarningABQRoosevelt45 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.